Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 98, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 21, 2025, 1:18 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2025, 1:18 PM EDT (17:18 UTC)
- Expired
- Aug 21, 2025, 1:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 85 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WUUS52 KMFL 211718
SVRMFL
FLC011-099-211745-
/O.NEW.KMFL.SV.W.0098.250821T1718Z-250821T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
118 PM EDT Thu Aug 21 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Broward County in southeastern Florida...
Southeastern Palm Beach County in southeastern Florida...
* Until 145 PM EDT.
* At 118 PM EDT, a severe thunderstorm was located over Parkland, or
near Coral Springs, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Margate, Lighthouse
Point, Highland Beach, Coconut Creek, North Lauderdale, Parkland,
Hillsboro Beach, Mission Bay, Boca Pointe, Boca Del Mar, Hamptons
At Boca Raton, Village Of Golf, and Whisper Walk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2619 8020 2646 8026 2652 8007 2633 7996
TIME...MOT...LOC 1718Z 239DEG 15KT 2634 8025
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CWC1 follow-up statement
976 WWUS52 KMFL 211741 SVSMFL Severe Weather Statement National Weather Service Miami FL 141 PM EDT Thu Aug 21 2025 FLC011-099-211750- /O.EXP.KMFL.SV.W.0098.000000T0000Z-250821T1745Z/ Broward FL-Palm Beach FL- 141 PM EDT Thu Aug 21 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES WILL EXPIRE AT 145 PM EDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. LAT...LON 2619 8020 2646 8026 2652 8007 2633 7996 TIME...MOT...LOC 1740Z 239DEG 15KT 2639 8016 $$ CWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 12:09 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 21, 12:09 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1209 PM EDT Thu Aug 21 2025
...New UPDATE...
.UPDATE...
Issued at 1147 AM EDT Thu Aug 21 2025
No big changes to the current forecast this morning. Latest ACARS
soundings show plentiful dry air in the atmospheric column across
the region, suggesting that coverage of showers and thunderstorms
will be rather limited today and generally isolated. The main
steering flow is out of the WSW, so any convection will drift
towards the east coast areas. Additionally, the smoke from the
Broward wildfires continues to drift eastward and likely slightly
north. Further assessments will continue with the possibility of
additional air quality alerts.
Heat index values rise into the 100s today but dew points should
be low enough along with some rain occurring at times throughout
the day that prevent a heat advisory from becoming necessary.
&&
.SHORT TERM...
(Today through Friday)
Issued at 103 AM EDT Thu Aug 21 2025
Latest analysis shows Hurricane Erin well off the Mid-Atlantic coast
and a frontal boundary draped along the central and southern
Appalachians. As Erin continues to move northeastward over the next
couple of days, the frontal boundary will continue to sag southward
and be near the SE US coast by late Friday.
Two main areas of concern today will be the smoke associated with
wildfires that continue to burn in Western Broward, and the heat
with a light W/SW wind in place. First regarding the smoke, an Air
Quality Alert is in effect for Broward county until 9 AM this
morning. The nighttime inversion will trap the smoke in the lower
part of the atmosphere, making for hazardous air quality especially
for those with compromised respiratory conditions. With the winds
becoming more W/SW today, the smoke will drift a bit further north
today, and may impact portions of southern Palm Beach county as
well. Regarding the heat, without the help of the sea-breeze again
today, temps in the metro will easily make it into the middle 90s
with some upper 90s possible in some of the western suburbs. Only
saving grace today will be dewpoints are likely to mix out to the
lower 70s again during the afternoon and early evening. This may
prevent the need for heat advisories, but regardless heat index
values will easily make it into the 100's again today.
As for convection, after a quiet start to the day, expect scattered
thunderstorms to develop over the western half of the area first
today and then activity will drift eastward as the day progresses.
With plenty of mid and upper level dry air in place, not expecting
widespread coverage, but PoPs will be fairly typical for late
August.
Convection dissipates this evening and then fairly quiet conditions
expected overnight, although there may be some smoke concerns again
in Broward if the Wildfire makes it another day without any
significant rainfall on it. Overnight lows will be mild ranging from
the middle 70s inland to around 80 closer to the coasts.
The westerly flow will be even weaker on Friday, which may present a
scenario where the east coast sea-breeze tries to take hold but is
unable to make much of a push inland. Latest HRRR is picking up on
this nicely, which would suggest some fairly decent coverage of
convection near the Atlantic coast. For the rest of South FL, fairly
typical thunderstorm chances during the afternoon and early evening
hours. High temps will once again be well above normal with middle
90s expected across the metro and upper 90s inland. Heat index
values will approach advisory criteria with max values of 105-110
expected.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 103 AM EDT Thu Aug 21 2025
Frontal boundary over the SE US will settle over northern FL this
weekend before dissipating. Meanwhile, a trough will dig through the
eastern US late in the weekend into next week. A frontal boundary
associated with a system in eastern Canada will dive down from the
northern Plains to the SE US by early Monday morning and then settle
north of Lake Okeechobee by the middle of next week. This will
increase mid and upper level moisture locally and while daily PoPs
will continue to be around seasonal norms, some more robust
thunderstorms could be possible each day next week, especially by
the middle of the week.
Temperatures during the extended period will remain above normal
with highs in the 90s and lows ranging from the middle 70s inland to
around 80 close to the coasts.
&&
.AVIATION...
(12Z TAFS)
Issued at 727 AM EDT Thu Aug 21 2025
Mainly VFR conditions will prevail throughout the forecast period.
Light and variable winds will increase out of the WSW after 15z
across all terminals and will remain around 10 kts through the
afternoon. Areas of smoke will continue to be possible throughout
the day near KFXE and KFLL due to the ongoing wildfire in the
Everglades. Scattered showers and storms will be possible near the
terminals this afternoon resulting in brief periods of MVFR or IFR
if storms develop over a terminal.
&&
.MARINE...
Issued at 103 AM EDT Thu Aug 21 2025
Moderate SW winds expected across the local waters today becoming
gentle southerly winds on Friday. Increasing swell and seas
associated with Erin will continue in the Atlantic waters with seas
of 6-8 ft in the near and offshore Palm Beach waters and 3-5 ft over
the rest of the Atlantic waters off Miami-Dade and Broward. Seas
settle slightly on Friday to 4-6 ft off Palm Beach and 2-4 ft off
Broward and Miami-Dade. Gulf waters will remain 2 ft or less through
the end of the week.
&&
.BEACHES...
Issued at 103 AM EDT Thu Aug 21 2025
Increasing swell from Erin is expected to impact the northern
portions of the Atlantic marine areas through the end of the week.
This will result in an increasing rip current threat for the
Atlantic beaches and high surf concerns for Palm Beach county with
waves up to 7 ft in the surf zone. There is a high risk for rip
currents across all South Florida beaches through Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 94 79 94 78 / 50 20 60 30
West Kendall 94 77 94 76 / 50 10 60 20
Opa-Locka 95 79 96 78 / 50 20 60 30
Homestead 93 78 93 77 / 40 10 50 20
Fort Lauderdale 94 79 93 78 / 40 20 70 30
N Ft Lauderdale 94 79 93 79 / 50 20 70 30
Pembroke Pines 96 79 97 79 / 50 20 60 30
West Palm Beach 96 77 94 77 / 50 30 70 30
Boca Raton 96 78 96 77 / 40 30 70 30
Naples 91 80 93 80 / 50 30 40 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday afternoon for FLZ168-172-
173.
High Surf Advisory until noon EDT Saturday for FLZ168.
AM...Small Craft Advisory until 11 PM EDT this evening for AMZ650-670.
GM...None.
&&
SHORT TERM...CMF
LONG TERM....CMF
AVIATION...CWCIn the hours before
Special weather statement, Aug 21, 12:22 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
1222 PM EDT Thu Aug 21 2025
FLZ073-074-173-211645-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1222 PM EDT Thu Aug 21 2025
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 1245 PM EDT...
At 1222 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Tamiami, or 9 miles northwest of Kendall,
moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Coral Gables, South Miami, Virginia Key, Kendall,
Doral, Hialeah Gardens, Miami Springs, Sweetwater, West Miami,
Medley, Westchester, Gladeview, Glenvar Heights, Fountainbleau,
Kendale Lakes, University Of Miami, Downtown Miami, and Coconut
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2577 8019 2576 8018 2575 8014 2575 8015
2573 8017 2576 8020 2573 8022 2574 8023
2571 8025 2567 8046 2587 8058 2587 8023
2582 8018 2578 8018 2576 8014
TIME...MOT...LOC 1622Z 244DEG 18KT 2579 8043
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CWCSpecial weather statement, Aug 21, 12:29 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
1229 PM EDT Thu Aug 21 2025
FLZ063-066-070-211700-
Hendry FL-Inland Collier County FL-Glades FL-
1229 PM EDT Thu Aug 21 2025
...A strong thunderstorm will impact portions of north central
Collier, northwestern Hendry and south central Glades Counties
through 100 PM EDT...
At 1229 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Felda, or 8 miles northeast of Immokalee,
moving east at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Montura, Immokalee, Felda, Devils Garden, and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2639 8139 2663 8151 2678 8121 2670 8109
2646 8107
TIME...MOT...LOC 1629Z 251DEG 13KT 2654 8136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 21, 12:45 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
1245 PM EDT Thu Aug 21 2025
FLZ067-071-072-211715-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
1245 PM EDT Thu Aug 21 2025
...A strong thunderstorm will impact portions of Broward and south
central Palm Beach Counties through 115 PM EDT...
At 1245 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Mile Marker 30 On Alligator Alley, or 13
miles northwest of Sunrise, moving northeast at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke Pines, Coral Springs, Davie, Plantation, Sunrise, Tamarac,
Lauderhill, Weston, North Lauderdale, Lauderdale Lakes, Sawgrass
Mills Mall, Intersection I-75 And U.S. 27, East Toll Gate On
Alligator Alley, Loxahatchee NWR, and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2602 8045 2633 8066 2648 8040 2615 8021
TIME...MOT...LOC 1645Z 242DEG 17KT 2623 8050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 21, 12:59 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
1259 PM EDT Thu Aug 21 2025
FLZ072-074-172-173-211730-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
1259 PM EDT Thu Aug 21 2025
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 130 PM EDT...
At 1259 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Westview, or near Miami Gardens, moving
east at 25 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Miami Beach,
Coral Gables, Surfside, Hallandale, Miami Gardens, North Miami, North
Miami Beach, Aventura, Dania Beach, Miami Lakes, Hialeah Gardens,
Sunny Isles Beach, Opa-Locka, West Park, and Miami Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2589 8012 2580 8013 2579 8015 2581 8014
2582 8018 2578 8019 2575 8027 2594 8039
2607 8017 2608 8012 2609 8011 2591 8012
2593 8012 2593 8013 2590 8013
TIME...MOT...LOC 1659Z 248DEG 24KT 2589 8023
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 21, 1:01 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
101 PM EDT Thu Aug 21 2025
FLZ063-066-067-211715-
Hendry FL-Inland Palm Beach County FL-Glades FL-
101 PM EDT Thu Aug 21 2025
...A strong thunderstorm will impact portions of northeastern Hendry,
western Palm Beach and southern Glades Counties through 115 PM EDT...
At 101 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Clewiston, moving east at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clewiston, Lake Harbor, and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2682 8100 2681 8095 2681 8098 2680 8097
2680 8096 2677 8094 2673 8085 2670 8082
2670 8078 2669 8076 2669 8081 2667 8097
2669 8103 2682 8105
TIME...MOT...LOC 1701Z 262DEG 16KT 2674 8098
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HadiSpecial weather statement, Aug 21, 1:12 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
112 PM EDT Thu Aug 21 2025
FLZ067-211745-
Inland Palm Beach County FL-
112 PM EDT Thu Aug 21 2025
...Strong thunderstorms will impact portions of western Palm Beach
County through 145 PM EDT...
At 112 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Clewiston to near
Okeelanta. Movement was east at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point, Lake Harbor, Okeelanta,
Belle Glade Camp, and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2644 8052 2645 8087 2674 8088 2673 8085
2670 8082 2670 8078 2669 8074 2670 8072
2674 8073 2676 8075 2678 8073 2674 8071
2676 8069 2681 8070 2684 8065 2689 8062
2696 8061 2696 8054
TIME...MOT...LOC 1712Z 253DEG 19KT 2675 8091 2656 8079
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:06 AM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Aug 21, 11:41 AM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Aug 21, 11:45 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Aug 21, 12:05 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Aug 21, 12:18 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Aug 21, 12:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Aug 21, 12:29 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| Aug 21, 12:45 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Aug 21, 12:59 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Aug 21, 1:01 PM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 21, 1:01 PM EDT | Special Weather Statement | MFL | Hendry | 14 min |
| Aug 21, 1:03 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 27 min |
| Aug 21, 1:05 PM EDT | Special Marine Warning | MFL | 40 min | |
| Aug 21, 1:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 21, 1:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Aug 21, 1:22 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Aug 21, 1:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Aug 21, 1:44 PM EDT | Special Weather Statement | MFL | Glades | 31 min |
| Aug 21, 1:54 PM EDT | Special Marine Warning | MFL | 66 min | |
| Aug 21, 2:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Aug 21, 2:41 PM EDT | Special Marine Warning | MFL | 19 min | |
| Aug 21, 2:48 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Aug 21, 2:59 PM EDT | Special Marine Warning | MFL | 31 min | |
| Aug 21, 3:07 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Aug 21, 4:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Aug 21, 4:42 PM EDT | Special Marine Warning | MFL | 16 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.